Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Noticed decrease semen volume after taking finasteride. Suggest some medicine

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
hello sir, i have a problem about decrease semen volume . i was taking finasteride 1 mg for 3 months. suddenly i notice my semen volume & quality is decreased. then i immidiate stop taking finesteride. kindly suggest me any medicine to recover this problem. thanks & regards
plz ask me more if anything u need to gave me better answer
Posted Mon, 22 Oct 2012 in Sexual Problems
Answered by Dr. Jonas Sundarakumar 1 hour later
Hi and welcome to Healthcare Magic. Thanks for your question...

Finasteride can cause a sexual side effects - commonly, decrease in libido (sexual desire) or sometimes, erectile dysfunction. A decrease in semen volume due to Finasteride is relatively uncommon but certain reports show that it occurs in 1 to 2 percent of people. If you strongly feel that your decrease in semen volume is only after starting Finasteride, then discontinuing the medication would be the best option (which you have already done). The sexual side effects of Finasteride mostly subside within a few weeks of stopping the medication. So, I don't think that you have to do anything more or need any specific medication for this problem. After the Finasteride is excreted from the body, the body will re-adjust its hormonal levels and your sexual functions should recover on its own. Just keep yourself adequately hydrated, take a nutritious & balanced diet and stay relaxed. You may have to give a few weeks time for recovery as the body will take some time to regenerate the sperms and secretions in your semen. So, as of now, you just have to wait and not worry about this too much. In case, your problem still persists even after a few weeks, then you can have an evaluation done (including a semen analysis).

I hope I have answered your query. Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor